Relatively new Type 2 Diabetes medication, Januvia and Byetta, have recently been linked in published studies to several acute cases of Acute Pancreatitis. Acute Pancreatitis has been known to sometimes be caused by a reaction to medication. Acute pancreatitis is a medical condition characterized by intense abdominal pain radiating to the back, extreme nausea and vomiting, and a loss of appetite.
There have been sporadic cases of Januvia and Byetta causing Acute Pancreatitis, but the patient population affected is small. There is still skepticism among the medical community that patients taking Januvia and Byetta truly have an increased risk of having Acute Pancreatitis using these medications compared to others. The causal link has not been established, and it is unknown if it will ever be discovered, but each drug manufacturer has already taken the initiative in listing acute pancreatitis as a side effect.